Alert archive / Colorado / High Wind Warnings in 2006
High Wind Warning 6, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this high wind warning at Apr 19, 2006, 11:57 AM MDT for 5 counties in Colorado. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2006, 11:57 AM MDT (17:57 UTC)
- Expired
- Apr 19, 2006, 3:53 PM MDT
- In force
- 4 hr
- Issued by
- NWS Denver/Boulder, CO
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO
The radar
The Denver radar (KFTG), 150 km from the middle of the area, began a volume at 17:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 6.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2159 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KBOU 191757 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 1157 AM MDT WED APR 19 2006 COZ042-048>051-200100- /O.NEW.KBOU.HW.W.0006.060419T1757Z-060420T0100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 1157 AM MDT WED APR 19 2006 ...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE FAR NORTHEAST PLAINS OF COLORADO... THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 7 PM MDT THIS EVENING. STRONG NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH WILL CONTINUE TO BUFFET THE NORTHEAST CORNER OF COLORADO UNTIL EARLY THIS EVENING. THE STRONG WINDS WILL LIKELY PRODUCE AREAS OF BLOWING DUST THAT WILL REDUCE VISIBILITIES TO NEAR ZERO AT TIMES. STRONG CROSS WINDS WILL ALSO POSE A HAZARD TO LIGHT WEIGHT AND HIGH PROFILE VEHICLES. A POWERFUL SPRING STORM SYSTEM SWIRLING ACROSS THE DAKOTAS AND NEBRASKA TODAY WILL BE RESPONSIBLE FOR THE STRONG AND GUSTY WINDS BUFFETING THE FAR NORTHEAST PLAINS OF COLORADO THIS AFTERNOON AND EARLY THIS EVENING. REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. $$ BAKER
1 follow-up statement
000 WWUS75 KBOU 192153 NPWBOU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DENVER CO 353 PM MDT WED APR 19 2006 COZ042-048>051-192300- /O.CAN.KBOU.HW.W.0006.000000T0000Z-060420T0100Z/ NORTHEAST WELD COUNTY-LOGAN COUNTY-WASHINGTON COUNTY- SEDGWICK COUNTY-PHILLIPS COUNTY- INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER... STONEHAM...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE... LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST... HAXTUN...HOLYOKE 353 PM MDT WED APR 19 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE HIGH WIND WARNING FOR THE FAR NORTHEAST PLAINS OF COLORADO. GUSTY NORTHWEST WINDS ON THE NORTHEAST PLAINS OF COLORADO WILL GRADUALLY SUBSIDE THROUGH LATE THIS AFTERNOON AND EARLY THIS EVENING. THE WIND IN LOGAN...NORTHERN WASHINGTON...SEDGWICK AND PHILLIPS COUNTIES MAY STILL GUST TO AROUND 40 MPH THROUGH EARLY THIS EVENING. HOWEVER THIS IS BELOW THE CRITERIA USED TO MAINTAIN A HIGH WIND WARNING. THEREFORE...THE HIGH WIND WARNING FOR THE NORTHEAST CORNER OF COLORADO HAS BEEN CANCELLED. $$ BAKER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind warning went out at Apr 19, 3:45 AM MDT, 8 hours 12 minutes earlier.
Area forecast discussion, Apr 19, 3:45 AM MDT, 8 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 345 AM MDT WED APR 19 2006 .SHORT TERM DISCUSSION...DEEP LOW OVER SOUTH DAKOTA HAS WARM ADVECTION CLOUDINESS WRAPPED ALL THE WAY AROUND IT NOW AND THESE CLOUDS WILL CLIP NORTHEASTERN COLORADO THIS AFTERNOON AND EVENING. TIGHTER LOW LEVEL PRESSURE GRADIENT ALSO WILL BE TRANSLATING BACK ACROSS NEBRASKA TODAY. NOT TOO SURE HOW MUCH OF THIS WILL GET INTO COLORADO...BUT IT DOES LOOK LIKE WE NEED MORE WIND ON THE NORTHERN BORDER. NOT ANY MORE THAN YESTERDAY THOUGH. ONLY MINOR CHANGES OTHERWISE. APPROACHING RED FLAG CONDITIONS IN LINCOLN COUNTY THIS AFTERNOON...BUT LOOKS LIKE IT WILL NOT QUITE MEET THE CRITERIA. .LONG TERM DISCUSSION...UPPER LEVEL RIDGING ALOFT WITH DRY AIR AND GRADUAL WARMING WILL DOMINATE COLORADO WEATHER THROUGH THE END OF THE WORK WEEK. PRESSURE GRADIENTS WILL ALSO RELAX...ALLOWING FOR LESS WIND. ALTHOUGH TEMPERATURES WILL CLIMB BACK ABOVE SEASONAL NORMALS...HUMIDITY LEVELS ARE NOT EXPECTED TO GET TOO DRY...SO NO FIRE WEATHER HIGHLIGHTS ARE EXPECTED. GFS AND ECMWF UPPER AIR SOLUTIONS ARE QUITE SIMILAR OVER THE WESTERN U.S. THROUGH THE WEEKEND. BY SUNDAY...AN UPPER TROUGH WILL BE MOVING OVER THE DESERT SOUTHWEST WITH A SURFACE COLD FRONT MOVING INTO NORTHEAST COLORADO FROM THE NORTH. BY MONDAY...THE GFS SURFACE PRESSURE PATTERN INDICATES THAT GULF MOISTURE MAY ADVECT INTO EASTERN COLORADO AND COMBINE WITH A STALLED SURFACE FRONT TO PRODUCE A CHANCE OF CONVECTIVE SHOWERS. FOR NOW...WILL STICK WITH LOW POPS FROM SUNDAY THROUGH TUESDAY AS THE SURFACE FRONT...UPPER TROUGHINESS AND POSSIBLE GULF MOISTURE COULD RESULT IN SOME UNSETTLED WEATHER ACROSS THE FORECAST AREA. WILL JUST HAVE TO WAIT AND SEE BEFORE ADDING ANY MORE DETAILS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && GIMMESTAD/KDRBY
Hazardous weather outlook, Apr 19, 11:26 AM MDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1126 AM MDT WED APR 19 2006 COZ030>051-201200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1126 AM MDT WED APR 19 2006 ...HIGH WIND WARNING WILL BE IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR THE FAR NORTHEAST PLAINS OF COLORADO... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...REST OF TODAY AND TONIGHT STRONG NORTHWEST WINDS WILL CONTINUE TO BUFFET PORTIONS OF NORTHEAST CORNER OF COLORADO THROUGH EARLY THIS EVENING... SPECIFICALLY NORTHEAST WELD...LOGAN...WASHINGTON...PHILLIPS AND SEDGWICK COUNTIES. NORTHWEST WINDS OF 25 TO 40 MPH AND GUSTS TO AROUND 55 MPH WILL PRODUCE AREAS OF BLOWING DUST AND POTENTIALLY HAZARDOUS DRIVING CONDITIONS. STRONG CIRCULATION AROUND A POWERFUL STORM SYSTEM CREEPING EAST ACROSS SOUTH DAKOTA WAS RESPONSIBLE FOR THE STRONG AND GUSTY WINDS OBSERVED ACROSS THE FAR NORTHEAST PLAINS OF COLORADO. AS THIS STORM MOVES AWAY FROM THE AREA...LOOK FOR WIND SPEEDS TO DRAMATICALLY DECREASE LATER TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE OF SHOWER ACTIVITY ACROSS THE FORECAST AREA FROM SUNDAY AFTERNOON THROUGH TUESDAY. A SLOW MOVING UPPER TROUGH OVER COLORADO WILL BRING THE UNSETTLED WEATHER TO THE REGION. MOUNTAIN AREAS MAY SEE RAIN OR SNOW SHOWERS ALONG WITH SOME EMBEDDED THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. MRB/SWE
Nearby
High Wind Warnings in Colorado, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.